MAUDE Adverse Event Report: COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSED-024115-UDH-MB
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the wires of the basket of the ncircle delta wire tipless stone extractor were noted to be bent and misshapen upon opening and before use.Then this device was used to complete the percutaneous nephrolithotomy (pcnl) procedure.It has been reported that no unintended portion of the device detached inside the patient's body.No additional procedures were required and there were no adverse consequences to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Evaluation / investigation: a visual inspection and functional testing of the returned device was conducted.In addition, a review of complaint history, the device history record, drawings, instructions for use, quality control data, and specifications was performed.One device was returned for investigation.The device was returned with the handle between the open and closed position.The basket formation protrudes the basket sheath 1 cm and does not fully expand.The collet knob is tight and secure.The male luer lock adaptor (mlla) is loose.The polyethylene terephthalate tubing (pett) measures 2 cm in length.A visual examination noted the support sheath is bent and partially severed at the mlla.The basket sheath is damaged 3 mm from the distal tip of the support sheath.There were kinks noted in the basket sheath 55 cm from the distal tip and again at 57 cm from the distal tip.A functional test determined the handle actuates the basket formation.The device history record was reviewed and noted 4 non-conforming devices.The non-conformances were unlikely to have been related to the reported failure.A review of complaints history revealed one other complaint associated with lot number 8292659.The complaint was opened for a similar issue and reported by the same customer.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The returned device was found to be non-functional due to damage to the support tube and sheath near the handle.The damage prevented the basket from fully opening.All devices are 100% inspected for functionality and integrity before packaging.The ifu contains a caution to not use excessive force to manipulate the device, or damage to the device may occur.The source of the observed damage could not be determined.With the available information, the exact cause of the failure is unknown.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCIRCLE DELTA WIRE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7286092
Report Number1820334-2018-00454
Device Sequence Number16487056
Product Code FFL
UDI-Device Identifier00827002191112
UDI-Public(01)00827002191112(17)201013(10)8292659
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTSED-024115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1